Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2005, 3:16 PM MDT for Colfax County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 3:16 PM MDT (21:16 UTC)
- Expired
- Jul 1, 2005, 3:53 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:52 PM MDT, 24 minutes earlier.
Area forecast discussion, Jul 1, 2:52 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT FRI JUL 1 2005 .DISCUSSION... ISOLATED THUNDERSTORMS CURRENTLY DEVELOPING ALONG THE INTERSTATE 25 CORRIDOR DOWN TO THE SACRAMENTO MOUNTAINS. THEY FORMED ALONG A TIGHT SURFACE THETA E GRADIENT. THE STORMS ARE MARCHING TO THE EAST RATHER WELL WITH STEERING FLOW BETWEEN 15 TO 20 MPH. PER MODEL FORECASTS IT APPEARS THAT BEST CAPE WILL BE FOUND ACROSS THE NORTHEAST THIRD REST OF THIS AFTERNOON INTO THE EVENING THUS WILL KEEP 30 POPS THERE AND EXPAND THEM SLIGHTLY. WILL ALSO KEEP MENTION THE RISK OF SEVERE STORMS FOR THE NORTHEAST. EAST WIND ALONG THE CENTRAL MOUNTAINS SHOULD BE KEPT TO A MINIMUM UNLESS STORM COVERAGE INCREASES. PRETTY SIMILAR SCENARIO ON SATURDAY WITH DEPICTED 1000 TO 2000 CAPE ACROSS THE EASTERN PLAINS ALTHOUGH SFC THETA E GRADIENT EXPECTED TO SHIFT EASTWARD SLIGHTLY FROM PRESENT LOCATION. STILL LOOKING AT 10 POPS OVER MAINLY THE SANGRES AND NORTHEAST HIGHLANDS DURING THE DAY PERIOD WITH EASTERN PLAINS HAVE THE POTENTIAL FOR ISOLATED ACTIVITY DURING THE EVENING AS ATMOSPHERE DESTABILIZES AND CAP BREAKS. TIMING AND LOCATION OF WEAK VORTICES CIRCULATING AROUND THE UPPER LEVEL RIDGE WILL BE HARD TO GAUGE AND THAT WILL DEPICT WHERE 30 POPS NEED TO BE. AS FAR AS THE EXTENDED PERIOD...MODELS GOING BACK AND FORTH ON STRENGTH AND TIMING OF BACK DOOR FRONT. WILL CONTINUE TO KEEP SUNDAY NIGHT BUT UNSURE AS TO THE OVERALL EFFECT OTHER THAN PROVIDING A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. UPPER LEVEL FLOW DEPICTED TO BE RATHER FLAT ACROSS THE NORTHERN TIER STATES THUS STRENGTH OF FRONTAL ZONE MOST LIKELY SHALLOW AND SOMEWHAT DIFFUSE FOR MONDAY. MODELS ALSO HINTING AT A MID LEVEL MOISTURE INTRUSION FROM MEXICO AND ARIZONA INTO FAR SOUTHWEST AREAS. ETA MORE BULLISH THAN GFS ON THIS FOR LATER SUNDAY AND MONDAY. THUS KEPT FORECAST VOID OF POPS FOR NOW DOWN THAT WAY BUT WILL NEED TO BE MONITORED. WOULD BE OF THE DRIER VARIETY IF SOMETHING DID OCCUR. PRETTY MUCH LEFT THE REST OF THE EXTENDED ALONE AS PATTERN DOESNT CHANGE ALL THAT MUCH. UPPER LEVEL RIDGE DEPICTED TO BUILD NORTHWARD THE LATTER HALF OF NEXT WEEK WITH A WEAK LOW DEPICTED OVER PORTIONS OF CALIFORNIA AND WESTERN GREAT BASIN. IF THE RIDGE AXIS STAYS OVERHEAD OR TO THE WEST THEN MAINLY LOOK AT BACK DOOR COLD FRONTS AND DRY LINE POSITION FOR DEFINING SHOWER AND THUNDERSTORM ACTIVITY. OVERALL A RATHER WARM AND DRY PATTERN. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 97 54 97 / 0 0 0 0 GALLUP.......................... 42 93 43 93 / 0 0 0 0 GRANTS.......................... 43 94 44 94 / 0 0 0 0 GLENWOOD........................ 55 101 56 101 / 0 0 0 0 CHAMA........................... 40 86 41 86 / 0 0 0 0 LOS ALAMOS...................... 51 92 52 92 / 0 0 0 0 RED RIVER....................... 38 80 39 80 / 10 10 0 0 TAOS............................ 45 90 46 90 / 0 0 0 0 SANTA FE........................ 52 92 53 92 / 0 0 0 0 SANTA FE AIRPORT................ 55 94 56 94 / 0 0 0 0 ESPANOLA........................ 55 98 56 98 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 64 98 66 98 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 54 100 56 100 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 60 95 62 95 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 97 62 97 / 0 0 0 0 SOCORRO......................... 62 102 63 102 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 61 87 62 89 / 0 0 0 0 MORIARTY/ESTANCIA............... 52 94 53 94 / 0 0 0 0 CARRIZOZO....................... 61 100 62 100 / 0 0 0 0 RUIDOSO......................... 58 91 59 91 / 0 0 0 0 RATON........................... 51 90 52 90 / 10 10 10 10 LAS VEGAS....................... 52 89 53 89 / 10 10 10 10 ROY............................. 57 90 58 90 / 20 0 10 10 CLAYTON......................... 61 93 64 94 / 30 0 10 10 SANTA ROSA...................... 62 98 63 98 / 10 0 10 0 TUCUMCARI....................... 66 98 69 100 / 20 0 10 0 FORT SUMNER..................... 65 100 66 100 / 10 0 10 0 CLOVIS.......................... 65 97 66 97 / 20 0 10 0 PORTALES........................ 68 99 69 99 / 20 0 10 0 ROSWELL......................... 68 103 70 104 / 10 0 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, Jul 1, 6:00 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 1 2005 NMZ001>021-026-021200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 550 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE...DAMAGING HAIL TO AROUND ONE INCH IN DIAMETER AND STRONG WINDS GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 200 PM AND 900 PM MDT OVER COLFAX...UNION...HARDING AND QUAY COUNTIES. 40
In the hours before
Special weather statement, Jul 1, 2:45 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT FRI JUL 1 2005 NMZ005>007-012-016-018-012145- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- 245 PM MDT FRI JUL 1 2005 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL AND NORTHEAST NEW MEXICO THIS AFTERNOON... THE AIR MASS ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO HAS BECOME QUITE UNSTABLE EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS THAT DEVELOPED ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO AND HIGH PLAINS OF COLFAX...MORA... SAN MIGUEL...TORRANCE AND LINCOLN COUNTIES DURING THE ONE O CLOCK HOUR WILL SLOWLY MOVE EASTWARD AND ENCOUNTER AN INCREASINGLY UNSTABLE AIR MASS ON THE PLAINS. AS A RESULT...THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY DURING THE MID AND LATE AFTERNOON HOURS OVER NORTHEAST AND EAST CENTRAL NEW MEXICO. A FEW OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 55 MPH. PERSONS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. IF YOU WOULD LIKE TO REPORT SEVERE WEATHER...CALL TOLL FREE 1-888-386-7637 OR VISIT WWW.SRH.NOAA.GOV/ABQ KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 57 min |
| Jul 1, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 65 min |
| Jul 1, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.